MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 35 HYDROCOIL PUSHABLE 10MM X 20CM; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 35 HYDROCOIL PUSHABLE 10MM X 20CM; VASCULAR EMBOLIZATION DEVICE
Model Number 45-251020
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that the labels on the outer box and the sterile packaging containing the product indicated the coil size was 10mm x 20cm; however, the plastic tab on the end of the coil dispenser indicated the coil size was 16mm x 20cm.The coil was initially inserted into the microcatheter, but removed before it was placed into the patient's anatomy, as the coil size was questionable.There was no reported patient injury.
 
Additional Manufacturer Narrative
The implant, introducer sheath, push tool, and packaging were returned for analysis.Investigation into the returned device found the implant to be loose in the pouch.The implant was kinked in multiple locations throughout its length.The kinking and nature of the gel/returned condition did not allow for accurate measurement of the loop diameters.As a result, the sizing of the lead loop could no longer be verified.The length of the implant was verified to be 20cm.The introducer hub was marked 16x20, where the product packaging noted 10x20.Based on the investigation findings and available information, the reported complaint is confirmed.The returned packaging was marked as 10x20, where the hub was marked as 16x20.Sizing of the product could only accurately confirm the length due to damage preventing accurate measurement of the implant's loop diameter.The physical evaluation of the returned components could only confirm the dimensions on the package did not match the dimensions on the hub; the inspection could not determine the conditions or circumstances that led to this mismatch.The findings from this investigation have been communicated to quality.

Brand Name
AZUR 35 HYDROCOIL PUSHABLE 10MM X 20CM
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key9925604
Report Number2032493-2020-00091
Device Sequence Number3296702
Product Code KRD
UDI-Device Identifier00810170017452
UDI-Public(01)00810170017452(11)180801(17)210731(10)180801529
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130577
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Model Number45-251020
Device Catalogue Number45-251020
Device Lot Number180801529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1